Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS Quad Cities, IA

June 2, 2008Des Moines County, Henry County, Lee County, Iowa; Henderson County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 2, 2008, 8:58 PM CDT for Des Moines County, Henry County, Lee County, Iowa; Henderson County, Warren County, Illinois. It was in force for 28 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2008, 8:58 PM CDT (01:58 UTC)
Expired
Jun 2, 2008, 9:26 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Henderson County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 9:00 PM CDTHAIL 0.25New London, IASTARTED AT 900 PM. IN TOWN.
Jun 2, 9:00 PM CDTHAIL 0.751 S New London, IA
Jun 2, 9:00 PM CDTHAIL 0.751 Ssw New London, IA
Jun 2, 9:02 PM CDTHAIL 0.251 Se New London, IA
Jun 2, 9:06 PM CDTHAIL 0.252 Nw Danville, IA
Jun 2, 9:16 PM CDTHAIL 0.25Burlington, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 030157
SVRDVN
IAC057-087-111-ILC071-187-030300-
/O.NEW.KDVN.SV.W.0071.080603T0158Z-080603T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN HENRY COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  WEST CENTRAL WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1000 PM CDT.

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR LOWELL...OR 7 MILES SOUTHEAST OF MOUNT
  PLEASANT...AND MOVING EAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DANVILLE AROUND 905 PM CDT...
  MIDDLETOWN AROUND 910 PM CDT...
  WEST BURLINGTON AROUND 915 PM CDT...
  BURLINGTON AROUND 920 PM CDT...
  GULFPORT AROUND 925 PM CDT...
  GLADSTONE AND OQUAWKA AROUND 935 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4097 9063 4064 9091 4075 9161 4099 9149
TIME...MOT...LOC 0158Z 272DEG 37KT 4088 9143

$$

ERVIN
2 follow-up statements
000 
WWUS53 KDVN 030214
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT MON JUN 2 2008

IAC087-030224-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-080603T0300Z/
HENRY IA-
914 PM CDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT 
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND 
NORTHEAST MISSOURI.

LAT...LON 4072 9139 4095 9128 4097 9063 4064 9091
TIME...MOT...LOC 0214Z 272DEG 37KT 4087 9121

$$

IAC057-111-ILC071-187-030300-
/O.CON.KDVN.SV.W.0071.000000T0000Z-080603T0300Z/
LEE IA-DES MOINES IA-WARREN IL-HENDERSON IL-
914 PM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR HENDERSON...WEST CENTRAL WARREN...SOUTHERN DES MOINES AND
NORTHEASTERN LEE COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED APPROXIMATELY NEAR PRARIE GROVE...OR 8 MILES
NORTHWEST OF BURLINGTON...MOVING EAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURLINGTON AND SPERRY AROUND 920 PM CDT...
  GULFPORT AND CARTHAGE LAKE AROUND 925 PM CDT...
  LONE TREE AROUND 930 PM CDT...
  GLADSTONE...OQUAWKA AND OLENA AROUND 935 PM CDT...
  BIGGSVILLE AROUND 940 PM CDT...
  SMITHSHIRE AROUND 945 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4072 9139 4095 9128 4097 9063 4064 9091
TIME...MOT...LOC 0214Z 272DEG 37KT 4087 9121

$$

ERVIN
000 
WWUS53 KDVN 030226
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT MON JUN 2 2008

IAC057-111-ILC071-187-030236-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-080603T0300Z/
LEE IA-DES MOINES IA-WARREN IL-HENDERSON IL-
926 PM CDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON...WEST CENTRAL
WARREN...SOUTHERN DES MOINES AND NORTHEASTERN LEE COUNTIES IS
CANCELLED...

THETHUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN 
AND PEA SIZE HAIL. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4072 9139 4095 9128 4097 9063 4064 9091
TIME...MOT...LOC 0226Z 272DEG 37KT 4086 9105

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:49 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 2, 3:49 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...ADDED HYDROLOGY PARAGRAPH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT MON JUN 2 2008

.SHORT TERM...TONIGHT AND TUESDAY...
ELEVATED WING OF SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS WILL
CONTINUE TO IMPACT AREAS MAINLY NORTH OF I80 THROUGH MID EVENING
BEFORE EXPECTING SOME DECREASE DIURNALLY....ALSO COMPLEX ACRS MO
HAVING SOME ENERGY STEALING IMPACT. THE CURRENT ACTIVITY MAY STRUGGLE
AS IT CROSSES THE MS RVR AS WELL. ALL EYES FOCUS BACK TO THE WEST
THIS EVENING AS BULK OF MCS SPAWNING PARAMETERS COME TOGETHER OVER
NORTH CENTRAL KS AND MUCH OF CENTRAL NEB TO NORTHEAST OF LLVL
CYCLOGENESIS JUST NORTH OF OK PANHANDLE JUST NORTH OF MID LEVEL CAP
ACRS SOUTHERN INTO CENTRAL PLAINS. AFTER ORGANIZED CONVECTION BLOWS
IN THESE AREAS THIS EVENING...LATEST SUITE OF SHORT RANGE MODELS
STILL VARY ON WHERE RESULTANT MCS WILL PROPAGATE. FORCING SIGNALS AND
CONVERGENT WING ON NOSE OF LLJ AS IT VEERS AND INCREASES ACRS IA AS
THE NIGHT PROGRESSES SUPPORTS A DIRECT HIT ON THE DVN CWA 20-40 MILES
EITHER SIDE OF THE I80 CORRIDOR...WHILE BULK OF THE MODEL QPF IMPACTS
THE SOUTHERN TO SOUTHWEST THIRD OF THE DVN CWA MAINLY AFTER 05Z AND
LASTING INTO TUE MORNING. EXTENT OF FORCING AND WARM MOIST
CONVEYOR/THAT-E FEED SUPPORT WIDESPREAD 1-3 INCHES WITH LOCALLY
HIGHER POSSIBLY OVER 4 INCHES IN AREAS THAT DO GET IMPACTED BY AN
MCS LATER TONIGHT. WILL HESITANTLY HOLD OFF A FLASH FLOOD WATCH FOR
NOW WITH MOST OF THE SOUTH HALF OF THE DVN CWA ABLE TO TAKE 1-3
INCHES OF RAIN IN 3-6 HRS...WITH THE MOST SUSCEPTIBLE AREAS FOR
FLOODING ALONG AND NORTH OF I80 AND MAINLY ON THE IA SIDE. THESE
AREAS MAY GET CLIPPED BY NORTHERN PORTION OF STORM COMPLEX LATE
TONIGHT AND TUE...BUT THE THREAT AREA RIGHT NOW LOOKS NOT TO BE
WIDESPREAD ENOUGH TO WARRANT A WATCH. EVEN IN THE SOUTH WITH
HIGHER FLASH FLOOD GUIDANCE...SOME LOCALIZED URBAN AND SMALL STREAM
FLOODING LIKELY IF THE 1-3 INCHES PLUS VERIFY FROM 06Z-18Z TUE.
AS FOR THE SVR THREAT LATE TONIGHT...IT MAY BE MARGINAL BY THE TIME
IT ARRIVES INTO THE LOCAL CWA WITH ISOLATED 50-60 MPH WIND MIX DOWNS
AND HAIL UNDER AN INCH. WILL HAVE TO WATCH FOR WAKE LOW WINDS AGAIN
INTO TUE MORNING WHICH MAY CREATE MORE WIDESPREAD TROUBLE THAN
THUNDERSTORM WINDS/IN THE MORNING ANYWAY/.

ON TUE...THE ACTIVITY TONIGHT AND TOMORROW MORNING WILL BE A BIG
PLAYER ON WHERE AN TO WHAT EXTENT MORE CONVECTION DEVELOPS. THE
ENTIRE CWA UNDER A SLIGHT RISK...BUT MUCH WILL DEPEND ON HOW THE
MORNING ACTIVITY DECAYS FOR HEATING AND DESTABILIZATION TAKES
PLACE AND WHERE RESULTANT OUTFLOW BOUNDARIES...COLD POOLS AND EVEN
LARGER SCALE FRONTS SUCH AS LAKE ENHANCED BOUNDARIES LAY OUT. WITH
IMPINGING DEEP SOUTHWEST FLOW AND APPROACHING SHORT WAVE...THE NEW
ECMWF BLOWS AN MCS RIGHT OVER THE NORTH HALF OF THE CWA TUE
AFTERNOON...WHILE MANY OTHER MODELS INITIATE ALONG AND SOUTH OR EAST
OF THE LOCAL FCST AREA ON OLD MCS REMNANTS. WILL KEEP CWA-WIDE
CHC POPS FOR THE AFTERNOON AFTER THE HIGH POPS IN THE MORNING END AT
18Z. IF A FLASH FLOOD WATCH IS EVENTUALLY POSTED...IT MAY NEED TO
BE EXTENDED INTO WED MORNING.  SFC TEMPS WILL VARY WIDELY FROM THE
FAR NORTHERN PORTIONS POSSIBLY NOT GETTING OUT OF THE UPPER 60S
DUE TO LAKE FRONT AND CLOUD COVER...AND THE SOUTH POSSIBLY GETTING UP
INTO THE 80S.     ..12..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
SEVERAL SEVERE WEATHER EVENTS A THREAT THE REMAINDER OF THE WEEK.
MCS FROM TONIGHT AND TUESDAY SHOULD MOVE OFF TO THE SOUTH AND EAST
OF THE CWA TUESDAY NIGHT. AS MAJOR TROUGH IN THE WESTERN UNITED
STATES BEGINS TO MOVE INTO THE PLAINS...WARM FRONT WILL BE LIFTING
INTO THE CWA ON WEDNESDAY. WITH A 40 KNOT LOW LEVEL JET MOST OF THE
DAY IMPINGING ON THE FRONTAL BOUNDARY...THUNDERSTORMS SHOULD
CONTINUE TO FIRE ACROSS THE CWA. LATER IN THE AFTERNOON AND
WEDNESDAY EVENING...DEEP LAYER SHEAR DEVELOPS INCREASING THREAT OF
SEVERE WEATHER INCLUDING TORNADOES. CAPES ARE PROGGED TO BE GREATER
THAN 2500 J/KG WITH HELICITY MORE THAN 300 M2/S2. SEE HYDROLOGY
SECTION FOR HEAVY RAIN DISCUSSION.

FOR THURSDAY AND FRIDAY...DEEPENING STORM SYSTEM TRACKS ALONG THE
DAKOTAS AND MINNESOTA BORDER. EVEN STRONGER LOW LEVEL JET SHOULD
PUSH WARM FRONT WELL TO THE NORTH OF THE DVN CWA ON THURSDAY. THIS
LEAVES OUR REGION CAPPED AS 700 MB TEMPERATURES RISE TO 15C. HAVE
LOWERED POPS TO ONLY SLIGHT CHANCE OF STORMS. MAXIMUM TEMPERATURES
SHOULD MAKE IT TO AROUND 90 ESPECIALLY SOUTH OF I-80 WHICH WOULD BE
THE WARMEST OF THE YEAR SO FAR. SUPERCELLS THAT DEVELOP ALONG COLD
FRONT ON THURSDAY WELL TO OUR WEST SHOULD EVENTUALLY CONGEAL INTO A
SQUALL LINE THURSDAY NIGHT. THIS LINE SHOULD RACE INTO THE DVN CWA
PROBABLY AFTER MIDNIGHT WITH DAMAGING WIND (JUNE IS CLIMATOLOGICALLY
THE PEAK MONTH FOR THIS TYPE OF SEVERE). DEPENDING ON THE TIMING OF
THE COLD FRONT SEVERE WEATHER SHOULD ERUPT AGAIN ON FRIDAY.

SOUTHWEST TO WEST FLOW ALOFT LINGERS OVER THE REGION THIS WEEKEND
AND INTO EARLY NEXT WEEK. FRONTAL BOUNDARY WILL SET UP OVER THE
REGION WITH NEAR DAILY CHANCES OF STORMS.

..HAASE..

&&

.AVIATION...
MAINLY VFR CIGS THROUGH EARLY EVENING...EXCEPT AT THE CID TERMINAL
WHERE ELEVATED SHOWERS AND SOME EMBEDDED STORMS CREATE OCCASIONAL
BOUTS OF MVFR CIGS. THE MLI TERMINAL MAY APPROACH MVFR CIGS FROM 21Z
THROUGH 00Z WITH PASSING SHOWERS AND STORMS JUST TO THE NORTH.
WIDESPREAD MVFR TO IFR CONDITIONS TO IMPACT ALL TERMINALS AFTER 06Z
WITH AN APPROACHING MCS FROM THE WEST...WITH THE BRL AND MLI TAF
SITES HAVING THE MOST ADVERSE CONDITIONS AND TURBULENCE FROM 08Z TO
15Z.     ..12..

&&

.HYDROLOGY...
MODELS CONTINUE TO SUGGEST CONDITIONS WILL BE FAVORABLE FOR AN MCS
TO MOVE THROUGH EAST CENTRAL AND SRN IA/WCNTRL IL AND NE MO TONIGHT.
IF THIS OCCURS THEN LOCALLY HEAVY RAINS OF 1 TO 3 INCHES AND
LOCALLY HIGHER WILL BE POSSIBLE OVER AREAS SOUTH OF INTERSTATE 80.
THIS AREA HAS MISSED OUT ON THE LAST COUPLE HEAVY RAIN EVENTS SO THE
SOIL SHOULD BE ABLE TO TAKE A AROUND OF MODERATE TO HEAVY RAIN BEFORE
SIGNIFICANT RUN-OFF OCCURS. BUT STILL EXPECT SIGNIFICANT RISES ON
THE SKUNK...ENGLISH...FOX AND LA MOINE RIVERS BY LATE TUESDAY.
ADDITIONAL STORM DEVELOPMENT OVER PORTIONS OF THE AREA ON TUESDAY
AFTERNOON COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI AND
CEDAR RIVERS. PORTIONS OF THE MISSISSIPPI RIVER FROM GLADSTONE ON
SOUTHWARD MAY APPROACH OR EXCEED THE FLOOD STAGE BY MIDWEEK IF
EXPECTED RAINFALL VERIFIES.    ..12..

POTENTIAL FOR HEAVY RAIN EVENT ON WEDNESDAY AND WEDNESDAY NIGHT
ESPECIALLY THE NORTHERN HALF OF THE OUR CWA. THIS IS ALSO THE AREA
WITH THE LOWEST FLASH FLOOD GUIDANCE NUMBERS AND MOST VULNERABLE TO
FLASH FLOODING. WARM FRONT WILL BE LIFTING INTO THE CWA WITH
POTENTIAL FOR TRAINING WHICH WOULD ENHANCE FLASH FLOOD THREAT.
WEDNESDAY NIGHT SHOULD SEE MCS DEVELOPMENT WITH THREAT OF MORE
WIDESPREAD HEAVY RAIN. BY THURSDAY WARM FRONT WILL BE NORTH OF THE
CWA TAKING THE THUNDESTORMS WITH IT. STRONG STORM MOTION WINDS
THURSDAY NIGHT AND FRIDAY SHOULD ALLOW FOR RAPID SPEED OF STORMS
WHICH WILL REDUCE THE RISK OF WIDESPREAD FLASH FLOODING.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/HAASE
Hazardous weather outlook, Jun 2, 4:47 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT MON JUN 2 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
447 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME
MAY BE STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS.

TONIGHT...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA AND
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ROUGHLY ALONG AND
WEST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA UNDER A
SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...AND ALSO ON WEDNESDAY...THURSDAY AND FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA
TUESDAY AFTERNOON AND EVENING.  AT THIS TIME IT APPEARS THE GREATEST
THREAT WILL BE IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. THE PRIMARY SEVERE WEATHER THREATS WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 34.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT
WEST OF THE MISSISSIPPI RIVER.  LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREAT.

A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN U.S. WILL BRING A
THREAT OF SEVERE THUNDERSTORMS TO THE REGION BOTH THURSDAY AND
FRIDAY.  AT THIS TIME IT IS TO EARLY TO DETERMINE THE SPECIFIC
TIMING OF THE SEVERE THUNDERSTORMS AND THE THREATS ASSOCIATED WITH
THE THUNDERSTORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA
TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED
THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION.
ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING
OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

DLS/DLF

In the hours before

Special weather statement, Jun 2, 8:29 PM CDT, 29 minutes before
IAZ087>089-098-099-ILZ025-026-034-035-030215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT MON JUN 2 2008

...STRONG STORM DEVELOPING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 915 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE...VAN BUREN...DES MOINES...JEFFERSON AND HENRY

IN ILLINOIS
     MCDONOUGH...HANCOCK...WARREN AND HENDERSON

INCLUDING THE FOLLOWING LOCATIONS...
     ALL CITIES ALONG AND 20 MILES NORTH AND SOUTH OF HIGHWAY 34 IN
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS.

AT 826 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIRMINGHAM...OR ABOUT 8 MILES SOUTH OF FAIRFIELD...
MOVING EAST AT 45 MPH. THIS AND OTHER STRONG STORMS WILL BE CAPABLE
OF PRODUCING PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS.

INTENSE LIGHTNING IS LIKELY WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:53 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk, Washington52 min
Jun 3, 7:38 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Jun 3, 7:43 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn, Louisa, Muscatine and 1 more47 min
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren24 min
Jun 3, 8:57 AM CDTSevere Thunderstorm WarningDVNDes Moines, Lee63 min
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines32 days
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines, Lee32 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNKeokuk15 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee20 days
Jun 3, 1:24 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington37 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNJohnson, Washington13 days
Jun 3, 3:10 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Lee, Van Buren8 hr
Jun 3, 3:39 AM CDTFlash Flood WarningDVNHancock6 hr
Jun 3, 9:39 AM CDTFlash Flood WarningDVNHancock6 hr
Jun 3, 10:15 AM CDTRiver Flood WarningDVNHancock33 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.